Concerned about the side effects of anastrozole
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Interested in more discussions like this? Go to the Breast Cancer Support Group.
I have been on Anastrozole since May 2022. I have only experienced neuropathy in both hands, it is annoying but not painful. I haven’t had any issues with hair loss due to the medication. I agree with what others said about trying it to see how it affects you since everyone responds differently regarding the side effects they may experience.
@hopeful64 Not everyone has side effects from Anastrozole. If some have them, they are all different. We must listen to our bodies. I took Anastrozole for 2 1/2 years. What happened slowly was that my hip joint was hurting, I thought, Oh I've done something to overstretch it. Then an overall cloud throughout me started. It was slow, but I was noticing differences. I started paying attention to ME. Then I got a trigger thumb and started looking things up. Trigger thumb/fingers are a side effect. My oncologist said 'oh no it couldn't be that", I got a thumb brace and it went away after a few weeks. Then things progressed that I could hardly walk and get in and out of the car. I felt 80+ years old. I just turned 70. I stopped the Anastrozole 8 months ago and I feel like a million bucks. Back to exercising, yoga, walking (with a lift in my step), my outlook is great. I'm BACK!! 2 1/2 years is better than nothing I am and always have been active and living pretty healthy so all is good for me. I have my screening done every 6 months (MRI & mammogram) plus my physical exams with oncologist and surgeon. My Quality of Life is very important.
Pay attention to your body, it will talk to you. Talk to your doctor and be proactive with what you have to say to him. My oncologist just did not listen to me. He has since retired and I will be seeing a new on this February. Good luck Hopeful64. Stay strong and vigilant and do what is good for you.
I’ve been on Anastrozole for 3-1/2 years now and will continue until the 5 year mark.
For the first few months I had a few aches and pains in my hands and feet. Since then, I’ve had no side effects.
I do walk a lot, stay within a normal weight for my height and try to eat a healthy diet.
We all experience AIs differently. ♥️
I have been taking Anastrozole for 10 months. My biggest concern is progression of my osteopenia to osteoporosis and elevation of my cholesterol levels. Like others have mentioned my aches have been kept in check by lots of walking and strength training. I even took off the extra 20 lbs that I was carrying when diagnosed. If the cholesterol keeps creeping up despite diet and exercise then I need to consider if a risk for cardiac event or stroke outweighs the risk for BC recurrence.
I’ve been on anastrozole since 7/16/22, my hair is so thin on top. I’m going to my dermatologist in March 23 and will inquire about the low dose oral minoxidil
I’m felling this, on different AI, for about a year. I’m 59, feel 80 and I was and still am an avid gym rat. I too have a trigger finger past few weeks. My feet hurt terribly and I’ve had 2 fractures. I want to quit, thanks for sharing.
Congratulations on weight loss, it’s a struggle to balance benefits with side effects.
I’m in the same situation, 10 months in, lost 15 since diagnosis last January, minimal side effects but concerns for the unseen. I’m focused on mitigation; reduced cholesterol foods, increased weight bearing exercises, upcoming appointment with an endocrinologist and repeating a DEXA at one year ( vs. two) to monitor any possible trends. In the meantime, when I take that pill, I envision the reduction of any estrogen that could potentially harm me.
This is definitely an ongoing journey.
Blessings on the path 🌸
@anjalima I had bone loss the first year that eased for years 2-5 (not entirely). So if you do a DEXA after one year consider that the same rate of loss may not occur for the following 4 years. Your doc should know!
I have been on anastroloze for 2 months now and have noticed increasing pain in one knee as my other knee is a replacement and it always hurts a lot. I had dexa scan showing worsening osteopenia before starting anti estrogen pills so am taking Fosamax which unfortunately also causes joint pain. Will take for 2 years. My tumor was small, 3 mm, clean lymph nodes so I chose to not do radiation as it has significant side effects which could be long term. So am depending on this little pill to help keep a recurrence from happening.